Ventricular Extrasystoles after First Dose of Sofosbuvir in a Patient Treated with Propranolol but not with Amiodarone: A Case Report

Author(s): Samir Rouabhia*, Sabah Baghazza, Hamza Sadouki, Sihem Djezzar, Rafik Bencherif, Rofia Guehimeche, Mourad Sadelaoud, Djamel Mallem, Karima Chaabna.

Journal Name: Reviews on Recent Clinical Trials

Volume 12 , Issue 3 , 2017

Submit Manuscript
Submit Proposal

Graphical Abstract:


Abstract:

Background: Sofosbuvir is a direct-acting antiviral drug used to treat chronic hepatitis C infection. In 2015, Gilead Sciences, the manufacturer of sofosbuvir, warned that bradycardia could occur when sofosbuvir is administered in combination with amiodarone. Interestingly, among the reported cases of patients with sofosbuvir and amiodarone related bradycardia, some of them were also treated with propranolol.

Objective: We herein report a case of ventricular extrasystoles within three hours after the coadministration of sofosbuvir-containing regimen with propranolol. This patient had never been treated with amiodarone. After the sofosbuvir-containing regimen was stopped, ventricular extrasystoles disappeared within 24 hours. This observation suggests that the association of sofosbuvir with propranolol may have a role in the emergence of cardiac arrhythmia.

Conclusion: Patients treated with amiodarone and/or propranolol should be continuously monitored within the early hours following the initiation of sofosbuvir.

Keywords: Cardiac arrhythmia, drug interaction, extrasystole, Hepatitis C, propranolol, sofosbuvir.

Rights & PermissionsPrintExport Cite as


Article Details

VOLUME: 12
ISSUE: 3
Year: 2017
Page: [159 - 161]
Pages: 3
DOI: 10.2174/1574887112666170725132044
Price: $58

Article Metrics

PDF: 29
HTML: 3